Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 139, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 24, 2014, 6:27 PM CDT for Okaloosa County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2014, 6:27 PM CDT (23:27 UTC)
- Expired
- Aug 24, 2014, 7:02 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 55 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349
WUUS54 KMOB 242327
SVRMOB
FLC091-250015-
/O.NEW.KMOB.SV.W.0139.140824T2327Z-140825T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
627 PM CDT SUN AUG 24 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 715 PM CDT
* AT 622 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 6 MILES NORTHWEST OF SANTA ROSA
BEACH...OR 17 MILES EAST OF SHALIMAR...AND MOVING SOUTHWEST AT
15 MPH. ADDITIONAL STRONG TO SEVERE STORMS OVER WALTON COUNTY
MAY ALSO MOVE INTO SOUTHEASTERN OKALOOSA COUNTY.
* LOCATIONS IMPACTED INCLUDE...
FORT WALTON BEACH... SHALIMAR... LAKE LORRAINE...
CINCO BAYOU... VALPARAISO... NICEVILLE...
EGLIN AFB... DESTIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.
&&
LAT...LON 3039 8664 3061 8640 3060 8638 3045 8639
3044 8642 3048 8646 3045 8649 3042 8659
3040 8658 3040 8653 3042 8649 3042 8644
3041 8640 3038 8639 3037 8640
TIME...MOT...LOC 2325Z 048DEG 15KT 3044 8631
$$1 follow-up statement
204
WWUS54 KMOB 250002
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
702 PM CDT SUN AUG 24 2014
FLC091-250012-
/O.CAN.KMOB.SV.W.0139.000000T0000Z-140825T0015Z/
OKALOOSA FL-
702 PM CDT SUN AUG 24 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN OKALOOSA COUNTY...
AT 700 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHEASTERN
OKALOOSA COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3039 8664 3061 8640 3060 8638 3045 8639
3044 8642 3048 8646 3045 8649 3042 8659
3040 8658 3040 8653 3042 8649 3042 8644
3041 8640 3038 8639 3037 8640
TIME...MOT...LOC 0002Z 048DEG 15KT 3034 8644
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:55 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 24, 3:55 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT SUN AUG 24 2014
.SHORT TERM (TONIGHT AND MONDAY)...AMBIENT TEMPERATURES THIS
AFTERNOON ACROSS THE FORECAST AREA MANAGED TO CLIMB TO BETWEEN 95 TO
101 DEGREES...AND WHEN COMBINED WITH SURFACE DEWPOINTS...PUSHED HEAT
INDICES BETWEEN 106 AND 110 DEGREES WITH ISOLATED READINGS AS HIGH
AS 115. THE HEAT ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM. VISIBLE
SATELLITE IMAGERY SHOWS SCATTERED CUMULUS CLOUDS AND FEW TOWERING
CUMULUS CLOUDS ACROSS THE FORECAST AREA. REGIONAL RADAR IMAGERY
DETECTING ISOLATED SHOWERS AND FEW THUNDERSTORMS MOVING SOUTH OFF
THE COAST...BUT THE MAIN CONCERN IS THE CLUSTER OF STORMS MOVING
INTO THE NORTHEAST PORTION OF THE FORECAST AREA. THIS IS THE RESULT
OF AN INVERTED TROUGH ALONG THE FLORIDA PENINSULA MOVING WEST ACROSS
THE EASTERN GULF OF MEXICO THROUGH MONDAY AND A COLD FRONT
APPROACHING FROM THE MID ATLANTIC STATES. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT TONIGHT AND
MONDAY...WITH SOME STORMS POSSIBLY BECOMING STRONG. LOWS TONIGHT
WILL BE MILD WITH LOWS IN THE MID TO UPPER 70S. HIGHS ON MONDAY WILL
BE IN LOW 90S. /22
.LONG TERM (TUESDAY THROUGH SUNDAY)...UPPER RIDGING WILL REBUILD
TUESDAY INTO WEDNESDAY. THE RESULTING SUBSIDENCE ALONG WITH A DRIER
LOW LVL AIRMASS BEING ADVECTED INTO THE AREA FROM THE EAST...WILL
KEEP CONDITIONS DRY. ALTHOUGH AN ISOLATED SHOWER OR STORM IS
POSSIBLE NEAR THE COAST AND OFFSHORE WHERE MOISTURE LEVELS WILL BE
HIGHER. TEMPS WILL BE NEAR NORMAL AND HUMIDITY LEVELS WILL BE LOWER
DUE TO THE DRIER AIRMASS WHICH WILL KEEP HEAT INDEX VALUES MUCH
LOWER THAN WHAT WE HAVE SEEN THIS WEEKEND. THE RIDGING BEGINS TO
WEAKEN AND SHIFT EAST LATE IN THE WEEK INTO THE WEEKEND AS SOUTHWEST
UPPER LEVEL FLOW INCREASES AHEAD OF AN APPROACHING UPPER LEVEL
TROUGH MOVING INTO THE CENTRAL PLAINS. TIMING DIFFERENCES REMAIN
WITH THE PROGRESSION OF THE TROUGH AND BREAKDOWN OF THE UPPER RIDGE.
THE CURRENT FORECAST TRENDS POPS UPWARD FRI-SUN AS HUMIDITY LEVEL
INCREASE AND WILL NOT CHANCE AT THIS TIME WHILE AWAITING BETTER
AGREEMENT. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE SEASONAL
LEVELS THROUGH MUCH OF THE PERIOD. /13
&&
.AVIATION [24.18Z KMOB/KBFM AND KPNS TAF ISSUANCE]...MOSTLY
PREVAILING VFR CONDITIONS THROUGH THE 25.18Z...WITH ONLY SCATTERED TO
BROKEN LOW CLOUDS (~4000 TO 5000 FEET). EXPECT INCREASING LOW TO MID
CLOUDS BY LATE THIS AFTERNOON AND OVERNIGHT WITH SCATTERED SHOWERS
AND THUNDERSTORMS BECOMING BETTER DEVELOPED AHEAD OF COLD FRONT
PUSHING DOWN FROM THE MID ATLANTIC REGION. COULD SEE PERIODS OF LOWER
CIGS AND VSBYS MOSTLY IN AND AROUND SHOWERS AND THUNDERSTORMS LATE
THIS AFTERNOON AND OVERNIGHT. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. WINDS WILL BE NORTHERLY
AT 5 TO 8 KNOTS TODAY AND EARLY TONIGHT SHIFTING NORTHEAST BY EARLY
MONDAY MORNING. /22
&&
.MARINE...AN INVERTED TROUGH ALONG THE FLORIDA PENINSULA WILL MOVE
WEST ACROSS THE EASTERN GULF OF MEXICO THROUGH MONDAY AS A COLD FRONT
APPROACHES FROM THE MID ATLANTIC STATES. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT
TONIGHT AND MONDAY...WITH SOME STORMS POSSIBLY BECOMING STRONG. A
MODERATE TO STRONG EASTERLY FLOW WILL DEVELOP IN THE WAKE OF THE
TROUGH BY EARLY MONDAY AND PERSIST INTO MID WEEK. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 77 90 72 91 72 / 40 60 20 10 10
PENSACOLA 78 91 75 91 76 / 40 40 20 10 10
DESTIN 78 93 76 90 78 / 40 20 10 10 10
EVERGREEN 74 92 68 91 68 / 30 30 05 05 05
WAYNESBORO 73 92 67 93 69 / 30 60 10 10 10
CAMDEN 74 92 67 92 68 / 30 30 05 05 05
CRESTVIEW 75 92 68 91 69 / 40 20 10 10 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
WILCOX...
FL...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES: COASTAL
ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND
ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
MS...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...NONE.
&&Hazardous weather outlook, Aug 24, 5:17 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 517 AM CDT SUN AUG 24 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 517 AM CDT SUN AUG 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDEX VALUES WILL RANGE BETWEEN 107 AND 110 DEGREES FOR MOST LOCATIONS ACROSS THE FORECAST AREA TODAY WITH THE EXCEPTION OF A FEW SPOTS ALONG THE IMMEDIATE COAST. THE ELEVATED TO HIGH HEAT INDICES WILL BRING AN INCREASED POTENTIAL FOR HEAT RELATED ILLNESSES. TAKE EXTRA PRECAUTIONS IF PLANNING TO BE OUTDOORS AND DRINK PLENTY OF FLUIDS. A HEAT ADVISORY IS IN EFFECT FROM LATE THIS MORNING THROUGH LATE THIS AFTERNOON. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND OVERNIGHT AHEAD OF A COLD FRONT MOVING DOWN FROM THE NORTHEAST. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG THUNDERSTORMS WILL STILL BE POSSIBLE ON MONDAY AS A COLD FRONT FROM THE NORTHEAST MOVES DOWN ALONG THE COAST AND OFFSHORE. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAIN WILL ACCOMPANY THE STRONG STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-251200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 517 AM CDT SUN AUG 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHEAST. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND PERIODS OF VERY HEAVY WILL ACCOMPANY THE STRONGER THUNDERSTORMS. GUSTY EASTERLY WINDS IN THE WAKE OF THE COLD FRONT WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE TONIGHT AND EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY EASTERLY WINDS WILL CONTINUE TO LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY THROUGH EARLY WEDNESDAY.
In the hours before
Special weather statement, Aug 24, 4:37 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 437 PM CDT SUN AUG 24 2014 ALZ064-242215- LOWER BALDWIN AL- 437 PM CDT SUN AUG 24 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 515 PM CDT... AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF FOLEY...OR 4 MILES EAST OF SUMMERDALE...AND MOVING SOUTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SUMMERDALE... MAGNOLIA SPRINGS... FOLEY... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, Aug 24, 5:15 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 515 PM CDT SUN AUG 24 2014 ALZ058-060-242300- COVINGTON AL-CRENSHAW AL- 515 PM CDT SUN AUG 24 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN COVINGTON AND SOUTHERN CRENSHAW COUNTIES IN SOUTHWEST ALABAMA...THROUGH 600 PM CDT... AT 512 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF LUVERNE TO 4 MILES WEST OF ELBA...AND MOVING SOUTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... HORN HILL... RUTLEDGE... LUVERNE... GLENWOOD... DOZIER... BRANTLEY... OPP... ONYCHA... BABBIE... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. &&
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.